Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 35, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Apr 15, 2021, 3:41 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 15, 2021, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
637 WHUS74 KCRP 152041 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 341 PM CDT Thu Apr 15 2021 GMZ230-250-160300- /O.CAN.KCRP.MF.Y.0029.000000T0000Z-210415T2100Z/ /O.NEW.KCRP.SC.Y.0035.210415T2041Z-210416T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- 341 PM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...East winds 20 to 25 knots. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ255-270-275-160300- /O.NEW.KCRP.SC.Y.0035.210415T2041Z-210416T0300Z/ Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 341 PM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 20 to 25 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 1:56 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 1:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
156 PM CDT Thu Apr 15 2021
.DISCUSSION...
Updated CWF to add Small Craft Exercise Caution conditions owing
to recent observations and deterministic HIRES NAM/GFS/RAP
output. Allowed the MWW for Marine Dense Fog Advisory to expire
north of Port Aransas (drying conditions after weak frontal
boundary passage), and retained the Advisory south of Port Aransas
(boundary expected to stall near Port Aransas this afternoon)
until 21z. The most recent deterministic output suggests that
thunderstorms will be restricted to the western CWA this
afternoon. The NAM predicts increasing SBCAPE/decreasing CIN over
the west and decreasing SBCAPE/persistent CIN over the east, in
response to the frontal boundary. Adjusted the ZFP accordingly.
Monitoring sea state for possible upgrade of risk of rip currents
from Moderate to High. Monitoring sea state/wind/water levels for
possible issuance of Coastal Flood Advisory.
&&
.AVIATION...
LIFR/IFR ceilings over much of the Coastal Plains, with a
transition to MVFR ceilings west of U.S. 281. Patchy light
rain/isolated showers anticipated for the Coastal Plains for the
remainder of this afternoon/early evening, with the chance for
thunderstorm activity near the Rio Grande. Patchy light
rain/isolated showers may occur mainly over the northern portions
of South Texas overnight/Friday morning. Weak/moderate onshore
flow this afternoon/evening, light onshore tonight/early Friday.
&&
.PREV DISCUSSION... /Issued 632 AM CDT Thu Apr 15 2021/
AVIATION...
IFR/LIFR CIGs have spread across most of S TX this morning. Patchy
fog has also led to some locations having MVFR/IFR visibilities. Some
models keep low IFR CIGs through the day, but will show CIGs
lifting to MVFR levels by early afternoon, then quickly lower once
again this evening. Isolated to scattered showers and
thunderstorms are expected today as a frontal boundary stalls
across S TX. IFR conditions will be possible in and near the
convection and have included a TEMPO group during the time frame
storms are more likely to occur.
PREV DISCUSSION... /Issued 436 AM CDT Thu Apr 15 2021/
SHORT TERM (Today through Friday)...
Based on MSAS and LAPS analysis, a weak ill-defined frontal boundary
oriented from southwest to northeast, has moved into S TX from the
northeast this morning. The boundary is expected to stall across the
middle of the CWA or just south. This will lead to a slightly cooler
day along with mostly cloudy skies and a chance for showers and
thunderstorms.
The stalled boundary will provide low level convergence across S TX.
PWATs are progged to be around 1.5 inches across much of the area
and up to around 1.7 inches across the Victoria Crossroads. Thus,
plenty of moisture on both sides of the boundary. A weak embedded
upper level short wave will track east across the region in the
nearly zonal flow aloft today. Models prog the atmosphere to be
unstable, but capped. The cap is expected to weaken along the
convergence zone and up to the VCT area. The combination of these
features are conducive for generating convection, but with a capping
inversion, did not want to go any higher than a 30 pop. The 30 pop
is focused along where the models show the best low level
convergence. The Storms Prediction Center clips the northwest CWA
around the COT area with a marginal chance for severe storms today.
The better chance for severe is across central TX where better
dynamics will be in place. Any severe storms that do develop across
central TX, could move into the northwestern CWA, but should weaken
as it moves into a more capped environment.
Tonight should see much less convection due to loss of daytime
heating/instability, but did keep a slight chance along the northern
tier of the CWA due to possibly another round of storms moving
across central TX clipping the northern areas.
Another north-south oriented boundary or inverted prefrontal trough
is progged to move into the CWA Friday ahead of a cold front, which
will provide a focus for additional showers and thunderstorms.
Models prog much stronger instability and weaker capping across the
eastern half of the CWA. PWATs are forecast to be near 2 inches
across the northeastern CWA. Another, in a series of short waves
will also move across S TX. The combination of these ingredients
will be conducive for scattered convection, especially across the
VCT area. The best dynamics will continue to be north of the area.
A moderate risk of rip currents is expected today due to persistent
east to northeast winds, but should be low on Friday with winds
becoming southerly.
Minor coastal flooding may be possible this morning due to a
persistent east to northeast flow, however tide levels are currently
running approximately 1 foot above normal. This would put the tide
levels just shy of 2 feet MSL at high tide today. Will continue to
monitor trends for possible Coastal Flood Advisory.
LONG TERM (Friday Night through Wednesday)...
The surface cold front will push through the CWA late Friday night
into early Saturday morning accompanied by showers and
thunderstorms. While the front will be offshore by Saturday morning,
PWATs will remain between 1 and 1.5 inches through Saturday
afternoon across the CWA. A ribbon of cyclonic vorticity aloft will
be approaching the Southern Plains during this time frame and
support the potential for overrunning precipitation behind the
front through Saturday night. The combination of cold air
advection, precipitation, and widespread cloud cover will result
in temperatures remaining in the 60s through much of the day
Saturday. Additionally, northeasterly surface winds associated
with the area of high pressure building in behind the front will
support minor coastal flooding. P-ETSS guidance has water levels
rising above 2.0 feet MSL during periods of high tide Saturday and
Sunday.
Precipitation chances will decrease Saturday night into Sunday as
the area of high pressure continues to build into the region.
This area of high pressure will remain located over the
southeastern CONUS through the early to middle part of next week.
This will result in mostly dry conditions and temperatures
gradually warming back to near normal by the middle part of next
week.
MARINE...
Areas of dense fog across the bays and nearshore waters this
morning, will lift by early afternoon. A weak frontal boundary will
stall across the area today. This will result in a weak to moderate
east to northeast flow across the coastal waters. The weak to
moderate flow will become southeast late tonight as the frontal
boundary lifts north as a warm front. The weak to moderate onshore
flow will continue through Friday. Isolated to scattered
thunderstorms are possible today. Isolated storms are possible
Friday.
A strong cold front will push through the coastal waters late Friday
night into Saturday morning accompanied by showers and
thunderstorms. Strong north to northeasterly winds will develop in
wake of the front Saturday morning and continue through Sunday
afternoon. Winds will decrease Sunday night with moderate
northeasterly winds persisting through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 85 63 69 56 / 10 20 20 50 20
Victoria 68 82 59 66 52 / 20 40 30 40 20
Laredo 73 95 65 69 57 / 20 10 40 50 20
Alice 70 90 62 69 54 / 10 20 30 60 20
Rockport 71 83 64 71 57 / 10 20 20 50 20
Cotulla 71 92 61 70 55 / 20 20 30 40 10
Kingsville 70 89 63 70 55 / 10 20 20 60 30
Navy Corpus 72 83 65 70 59 / 10 20 20 50 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Dense Fog Advisory until 4 PM CDT this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Coastal waters from Baffin Bay to Port Aransas
out 20 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Apr 15, 4:43 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 443 AM CDT Thu Apr 15 2021 TXZ229>234-239>247-342>347-442-443-447-160945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 443 AM CDT Thu Apr 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Moderate risk of rip currents. Scattered thunderstorms across portions of South Texas. Some storms may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible over portions of South Texas Friday through Saturday morning. Minor coastal flooding will be possible through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-160945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 443 AM CDT Thu Apr 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Marine Dense Fog Advisory in effect until Noon for the bays and nearshore waters. Moderate risk of rip currents. Isolated to scattered thunderstorms across the bays and coastal waters. Some storms may produce wind gusts up to 35 knots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible over the coastal waters Friday through Saturday morning. Small Craft Advisory conditions are expected behind a cold front Saturday through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:19 AM CDT | Marine Dense Fog Advisory | CRP | 12 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.